MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Codes Off-Label Use (1494); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - health effect clinical code: 4581 - significant reduction of irido-corneal angles, shallow chamber.H6 - medical device problem code - 1494: off-label use (acd < 3.0mm).Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2; -4.5/1.0/153 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6) 2023.The surgeon reports there was shallow chamber, excessive vaulting, significant reduction of irido-corneal angles, and on (b)(6) 2023 the lens was explanted and later on this same date replaced with a shorter length lens and this resolved the problem.The cause of the event was reported as "other".
 
Additional Manufacturer Narrative
Corrected data: d6b: explant date: "on (b)(6) 2023" should be removed and "on (b)(6) 2023" should be added.B5: the reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -11.0/+1.5/112 (sphere/cylinder/axis) into the patient's left eye (os) on (b)(6) 2023.The patient experienced an excessive vault and significant reduction of iridocorneal angles.On (b)(6) 2023, the lens was explanted and later replaced with the same model, shorter length and the problem was resolved.The reporter indicated the cause of the event is other.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17655763
Report Number2023826-2023-03798
Device Sequence Number6285857
Product Code QCB
UDI-Device Identifier00841542115803
UDI-Public00841542115803
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale